Welcome to the neurology forum of medhelp. Thanks for writing in. causes of increased white matter or periventricular white matter lesions on MRI. The causes could be normal senescent changes, pyridoxine deficiency, Multiple sclerosis, small strokes and as an accompaniment of migraines. Treatment would include controlling vascular risk factors like hypertension, pyridoxine supplement, migraine prevention etc. Consult a neurologist for investigating the causes of this MRI finding in the light of other symptoms. Management would be according to the cause. Take care.
I AM A 49 YR. OLD FEMALE AND I WAS HAVING SOME PROBLEMS OF WAKING IN THE NIGHT AND NOT KNOWING WHERE I WAS ANS SOOME CONFUSION. I HAD A CT SCAN AND IT CAME BACK ABNORMAL, SO I JUST HAD A MRI TO HELP FIGURE OUT WHAT IS GOING ON. IS THIS SOMETHING I NEED TO BE WORRIED ABOUT OR IS IT SOMETHING I NEED TO JUST LET GO AND SEE WHAT HAPPENS? I'M ONE OF THESE PEOPLE THAT REALLY WORRY AND I FEEL LIKE THERE MAY ACTUALLY BE SOMETHING BAD WRONG, COULD YOU GIVE ME SOME INSIGHT ON WHAT THIS MAY BE AND IF ITS IMPORTANT THAT I FOLLOW ON THROUGH WITH THIS TO MAKE SURE IT'S NOTHING?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.